Ohio, 2013

Winter Weather in Ohio, February 26, 2013

February 26, 2013 · NWS IWX · 8 events in 8 counties and zones

A strong low pressure system lifting northeast through the Midwest and Great Lakes brought a period of moderate freezing rain to northwest Ohio on February 26th. Ice accretions near a tenth of an inch were common.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A strong low pressure system lifting northeast through the Midwest and Great Lakes brought a period of moderate freezing rain to northwest Ohio on February 26th. Ice accretions near a tenth of an inch were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 26, 5:55 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 26, 5:55 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 AM EST TUE FEB 26 2013

.AVIATION...

BAND OF MODERATE TO HEAVY PRECIPITATION ASSOCIATED WITH STRONG
ISENTROPIC ASCENT AHEAD OF OCCLUDED FRONT IS GRADUALLY WORKING
NORTHWARD. EXPECT CONDITIONS TO RAPIDLY DETERIORATE AROUND 15-18Z
AS WALL OF LOW LEVEL MOISTURE ADVECTS INTO THE AREA. WAA ALOFT
COUPLED WITH COOL/DRY ENE FLOW NEAR THE SURFACE WILL SUPPORT
MAINLY FREEZING RAIN FOR KFWA ON THE ONSET OF THE EVENT. SURFACE
TEMPERATURES WILL BRIEFLY CLIMB ABOVE FREEZING THIS
AFTERNOON...SUPPORTING A CHANGEOVER TO RAIN BEFORE RETURNING BACK
TO SNOW THIS EVENING. AT KSBN...EXPECT MORE OF A SN/IP/FZRA MIX
THROUGH THE AFTERNOON BEFORE CHANGING OVER TO ALL SNOW BY THIS
EVENING. WILL PUSH BACK START TIME OF FUEL ALTERNATE CONDITIONS
BASED ON UPSTREAM OBSERVATIONS BUT CEILINGS WILL GRADUALLY LOWER
THROUGH THE EVENING WITH IFR/LIFR LIKELY OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 405 AM EST TUE FEB 26 2013/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

GENERAL SYNOPTIC SETUP OF APPROACHING WINTER SYSTEM REMAINS THE SAME
BUT AS IS ALWAYS THE CASE IN MIXED PRECIP EVENTS...DETAILS REMAIN
TROUBLESOME. LATEST WATER VAPOR LOOP SHOWS WELL DEVELOPED UPPER LOW
CURRENTLY OVER ARKANSAS BECOMING NEGATIVELY TILTED AS IT DRIFTS
NORTHEAST. OCCLUSION PROCESS IS NOW UNDERWAY WITH EXCELLENT 295K
ISENTROPIC ASCENT AHEAD OF THE WAVE SUPPORTING A BROAD SWATH OF
MODERATE TO HEAVY PRECIP. DYNAMICS ALOFT REMAIN IMPRESSIVE WITH GOOD
MIDLEVEL DEFORMATION NORTH OF A VERY DEEP AND COMPACT PV ANOMALY.
TROWAL AXIS WILL SHIFT ACROSS THE AREA LATER TODAY AND MODELS STILL
SHOW A VERY DEEP LAYER OF HIGH OMEGA VALUES. STATIC STABILITY ABOVE
700 MB WILL ALSO BE RELATIVELY LOW TODAY...FURTHER SUPPORTING THE
POTENTIAL FOR HEAVY PRECIP RATES. MOISTURE QUALITY WILL BE EXCELLENT
WITH PW VALUES CLIMBING TO AROUND 0.75 INCHES AND LOW LEVEL SPECIFIC
HUMIDITIES OF ALMOST 6 G/KG ADVECTING IN FROM GULF AND ATLANTIC
FEEDS. CERTAINLY WILL BE SOME IMPRESSIVE QPF AMOUNTS BUT PTYPE
QUESTIONS REMAIN. 00Z FORECAST THERMAL PROFILES AND BUFR SOUNDINGS
CONTINUE TO SHOW A PRONOUNCED WARM LAYER AROUND 850MB TO START THE
EVENT WITH SOME BOUNDARY LAYER WARMING AS THE DAY PROGRESSES. MAINLY
TWO FACTORS TO SUPPORT SNOW/ICE ACCUMULATIONS TODAY. THE FIRST IS
THAT NEAR SURFACE FLOW REMAINS ENE FOR MOST OF THE DAY. SURFACE
DEWPOINTS UPSTREAM ARE HOVERING AROUND 20F AND THIS EASTERLY FLOW
OFTEN SEEMS TO PROLONG FROZEN PRECIP MORE THAN EXPECTED GIVEN
SURFACE WET BULB EFFECTS. THE OTHER FACTOR WILL BE DYNAMIC COOLING
AND LATENT HEAT ABSORPTION FROM POTENTIALLY INTENSE PRECIP RATES.
THESE TWO FACTORS WILL BRING A PERIOD OF FREEZING/FROZEN PRECIP AT
THE ONSET OF THE EVENT BEFORE LATE FEBRUARY SUN WARMS BOUNDARY LAYER
TEMPS BY MIDAFTERNOON AND HEAVIER PRECIP SHIFTS NORTHEAST. CURRENT
THINKING IS THAT MOST PLACES WILL START OUT WITH FREEZING RAIN GIVEN
WARM NOSE ALOFT AND COOL/DRY EASTERLY FLOW AT THE SURFACE. THEN
EXPECT A CHANGEOVER TO RAIN DURING THE AFTERNOON BEFORE RETURNING TO
SNOW LATER TONIGHT. SOUTHEAST QUADRANT OF OUR CWA HAS THE BEST
CHANCE FOR EXTENDED PERIOD OF RAIN AND CURRENT WSW BREAKOUTS REFLECT
THIS WELL. AREAS TO THE NORTHWEST WILL SEE A MUCH LONGER DURATION OF
SNOW/ICE BUT COULD STILL SEE A BRIEF PERIOD OF RAIN IN THE EARLY
AFTERNOON. STILL CANT RULE OUT SOME HIGH SNOW/ICE ACCUMULATIONS
ANYWHERE GIVEN AFOREMENTIONED CONCERNS OVER DIABATIC EFFECTS IN
HEAVY PRECIP RATES BUT IT IS BECOMING INCREASINGLY DIFFICULT TO BUY
INTO GIVEN WARM PROFILES SEEN IN ALMOST ALL OF THE 00Z GUIDANCE.
THIS COUPLED WITH HIGHLY UNFAVORABLE DIURNAL TIMING WITH
INCREASINGLY HIGH SUN ANGLE AND THE FACT THAT TEMPERATURES RIGHT NOW
ARE ONLY AROUND 30F MAKES ANYTHING MORE THAN ADVISORY CRITERIA EVENT
SEEM UNLIKELY. ADVISORY CRITERIA COULD EVEN BE A STRETCH IN OUR
SOUTHEAST CWA WITH A NARROW WINDOW FOR ICE ACCUMULATION BEFORE
CHANGEOVER TO RAIN.

OTHER MAIN FORECAST CONCERN IS SNOWFALL CHANCES/ACCUMULATIONS
TOMORROW AND TOMORROW NIGHT. VERTICALLY STACKED LOW PRESSURE WILL
BECOME NEARLY STATIONARY OVER THE EASTERN OHIO VALLEY TOMORROW AS A
SECONDARY SHORTWAVE CURRENTLY OVER THE ROCKIES DIVES INTO THE
SOUTHEAST CONUS. DEEP CYCLONIC FLOW AND VARIOUS VORTICITY LOBES
ROTATING AROUND THE BAROTROPIC LOW WILL BRING THE THREAT OF SNOW
SHOWERS THROUGH THE PERIOD. NOT EXPECTING MUCH OF A DRY SLOT TONIGHT
EITHER WITH A VERY MATURE LOW MOVING RIGHT OVER OUR AREA. THIS MEANS
LIGHT SNOW WILL BE CONTINUOUS BUT THE HEAVIER PRECIP ASSOCIATED WITH
MIDLEVEL DEFORMATION AND ISENTROPIC ASCENT WILL STILL BE EXITING
NORTH AROUND 06Z. CONTEMPLATED EXTENDING THE NORTHERN SEGMENT OF THE
ADVISORY BUT WITH ONLY LIGHT SNOW EXPECTED WEDNESDAY MORNING WILL
STAY WITH THE 05Z END TIME. ACCUMULATIONS FORECAST IS DIFFICULT AS
SOME ENHANCED LOW/MIDLEVEL CONVERGENCE COUPLED WITH SOME DECENT
WARM/MOIST AIR ADVECTION CONTINUING ON THE WEST SIDE OF DEPARTING
LOW COULD BRING 1-3 INCHES TOMORROW INTO TOMORROW NIGHT. AFTERNOON
TEMPERATURES WILL BE WARM THOUGH. PTYPES STILL LOOK TO BE SNOW BUT
ACCUMULATIONS WILL BE DIFFICULT DURING THE AFTERNOON WITH SURFACE
TEMPS A HAIR ABOVE FREEZING. PRECIP CHANCES WILL GRADUALLY TAPER OFF
WEDNESDAY NIGHT BUT RESIDUAL MOIST CYCLONIC FLOW SUPPORTS
MAINTAINING CHANCE POPS.

LONG TERM...
ERN NOAM MEAN TROUGHING TO PERSIST THIS PD UPSTREAM OF STG BLOCKING
RIDGE NR ICELAND W/GENERALLY DRY CONDS AND WELL BLO NORMAL TEMPS
XPCD.

LTR PD DETAILS MUDDY HWVR W/WWD RETROGRESSION OF BLOCKING INTO FAR ERN
CANADA WHILE HIGH ZONAL FLW DVLPS FM THE CNTRL PAC EWD INTO WRN NOAM
AND SIGNALS A RTN OF POTENTIAL UNSETTLED WX FOR THE FIRST WEEK OF
MARCH...ESP TRACK OF POTENT SW TROUGH SW OF THE ALEUTIANS THIS MORNING. OP
GFS W/SPRT OF GFS ENSEMBLES WOULD SUGGEST POTENT CLIPPER PSBL LT
DY7-DY8. ON THE OTHER HAND ECMWF AND ENSEMBLES SUGGEST THIS SYS DIGS
WELL W OF AREA THROUGH THE MO VALLEY EARLY NXT WEEK. THUS GIVEN A
RATHER DEBILITATING SPREAD AND EXTENDED TIMELINE WILL SCRAP ALLBLEND
IDEAS AT END OF PD AND REMAIN POP FREE WITHIN OTRWS XPCD DRY NW FLW
REGIME ALOFT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR INZ026-027-
     032>034.

     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR INZ013-
     015-017-018-020-022>025.

     WINTER WEATHER ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING
     TO MIDNIGHT EST /11 PM CST/ TONIGHT FOR INZ003>009-012-014-
     016.

MI...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR MIZ077>081.

OH...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR OHZ016-024-025.

     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR OHZ015.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR OHZ001-002-004-005.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...AGD
LONG TERM...T
AVIATION...AGD
Hazardous weather outlook, Feb 26, 5:58 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 AM EST TUE FEB 26 2013

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-271100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
558 AM EST TUE FEB 26 2013 /458 AM CST TUE FEB 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A MIX OF SNOW...FREEZING RAIN AND SLEET WILL OVERSPREAD THE AREA
THROUGH MID TO LATE MORNING. THE PRECIPITATION IS EXPECTED TO MIX
WITH AND CHANGE TO SNOW THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT. SOME SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE FROM MID
AFTERNOON THROUGH MID EVENING. PLEASE REFERENCE THE LATEST WINTER
WEATHER MESSAGE FROM THIS OFFICE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL LIGHT ACCUMULATING SNOW IS EXPECTED THROUGH LATE
WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPES AND AMOUNTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-017-018-020-022>025-OHZ015-271100-
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-PAULDING-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...PAULDING...ANTWERP
558 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FREEZING RAIN AND SLEET...POSSIBLY MIXED WITH A PERIOD OF
SNOW...WILL OVERSPREAD THE AREA THROUGH MID MORNING. THE
PRECIPITATION IS EXPECTED TO MIX WITH AND CHANGE BACK TO SNOW
LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. PLEASE
REFERENCE THE LATEST WINTER WEATHER MESSAGE FROM THIS OFFICE FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL LIGHT ACCUMULATING SNOW IS EXPECTED THROUGH LATE
WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPES AND AMOUNTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ026-027-032>034-OHZ016-024-025-271100-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
558 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FREEZING RAIN...POSSIBLY MIXED WITH A PERIOD OF SLEET...WILL
OVERSPREAD THE AREA TOWARD DAYBREAK AND CONTINUE THROUGH LATE
MORNING BEFORE CHANGING TO RAIN. PLEASE REFERENCE THE LATEST
WINTER WEATHER MESSAGE FROM THIS OFFICE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT ACCUMULATING SNOW IS EXPECTED THROUGH LATE WEDNESDAY BEFORE
DIMINISHING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPES AND AMOUNTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-271100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
558 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY CONTINUE THROUGH
WEDNESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Feb 26, 7:25 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 AM EST TUE FEB 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     SLEET            1 N GAS CITY            40.50N  85.61W
02/26/2013  U0.0 INCH        GRANT              IN   LOCAL POLICE

            HEAVY SLEET FALLING IN MARION COUNTY JUST NORTH OF GAS
            CITY

&&

NG
Local storm report, Feb 26, 7:46 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 AM EST TUE FEB 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FREEZING RAIN    HARTFORD CITY           40.45N  85.37W
02/26/2013  U0.00 INCH       BLACKFORD          IN   PUBLIC

            FREEZING RAIN BEGAN AT 730 AM EST AFTER A PERIOD OF
            SLEET

&&

NG
Special weather statement, Feb 26, 7:57 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 AM EST TUE FEB 26 2013

INZ012>018-020-022>027-032>034-OHZ015-016-024-025-261530-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
757 AM EST TUE FEB 26 2013 /657 AM CST TUE FEB 26 2013/

...WINTER MIX RAPIDLY MOVING NORTH THIS MORNING...

AN AREA OF SLEET WITH FREEZING RAIN WILL MOVE RAPIDLY NORTH TO
NEAR THE ROUTE 30 CORRIDOR BY AROUND 9 AM. WITH TEMPERATURES
HOVERING NEAR TO JUST BELOW FREEZING...RAPID ICE ACCUMULATION
ON UNTREATED ROADS WITH AN ICY MIX OF SLEET AND FREEZING RAIN.
DRIVING CONDITIONS ON ANY UNTREATED SURFACES MAY RAPIDLY
DETERIORATE. MOTORISTS ARE URGED TO USE CAUTION THIS MORNING
ACROSS NORTHERN INDIANA AND NORTHWEST OHIO. THE TEMPERATURE IS
EXPECTED TO WARM ABOVE FREEZING BY MIDDAY...WITH RAIN BECOMING THE
DOMINANT PRECIPITATION TYPE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Allen

When
February 26, 8:00 AM EST to 12:00 PM EST
Where
Allen forecast zone
Reported by
Trained Spotter
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Van Wert

When
February 26, 8:00 AM EST to 12:00 PM EST
Where
Van Wert forecast zone
Reported by
Trained Spotter
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Paulding

When
February 26, 8:00 AM EST to 12:00 PM EST
Where
Paulding forecast zone
Reported by
Trained Spotter
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Putnam

When
February 26, 8:00 AM EST to 12:00 PM EST
Where
Putnam forecast zone
Reported by
Trained Spotter
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Henry

When
February 26, 9:00 AM EST to 1:00 PM EST
Where
Henry forecast zone
Reported by
Trained Spotter
Coordinates
41.334, -84.068 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning and early afternoon hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Defiance

When
February 26, 9:00 AM EST to 1:00 PM EST
Where
Defiance forecast zone
Reported by
Trained Spotter
Coordinates
41.324, -84.490 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning and early afternoon hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Williams

When
February 26, 9:00 AM EST to 2:00 PM EST
Where
Williams forecast zone
Reported by
Trained Spotter
Coordinates
41.560, -84.588 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning and early afternoon hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

Winter Weather, Fulton

When
February 26, 9:00 AM EST to 2:00 PM EST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
41.602, -84.130 (the zone’s center; the record gives no point)

Moderate rain overspread the region on February 26th. Surface temperatures hovered near freezing during the morning and early afternoon hours which allowed the rain to freeze on mainly elevated surfaces. Ice accretions near a tenth of an inch were common on trees, power lines, bridges, and overpasses. This combined with wind gusts to 30 mph aided in downing a few tree limbs. There were also reports of isolated power outages and accidents across the region.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427216, 427217, 427218, 427219, 427221, 427222, 427224, 427225.